Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Identities involving the coefficients of a class of Dirichlet series. VII


Author: Bruce C. Berndt
Journal: Trans. Amer. Math. Soc. 201 (1975), 247-261
MSC: Primary 10H10; Secondary 30A16
MathSciNet review: 0352018
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ a(n)$ be an arithmetical function, and consider the Riesz sum $ {A_\rho }(x) = {\Sigma _{n \leq x}}a(n){(x - n)^\rho }$. For $ a(n)$ belonging to a certain class of arithmetical functions, $ {A_\rho }(x)$ can be expressed in terms of an infinite series of Bessel functions. K. Chandrasekharan and R. Narasimhan have established this identity for the widest known range of $ \rho $. Their proof depends upon equi-convergence theory of trigonometric series. An alternate proof is given here which uses only the classical theory of Bessel functions.


References [Enhancements On Off] (What's this?)

  • [1] T. M. Apostol, Identities involving the coefficients of certain Dirichlet series, Duke Math. J. 18 (1951), 517–525. MR 0041880 (13,15c)
  • [2] Bruce C. Berndt, Identities involving the coefficients of a class of Dirichlet series, Thesis, University of Wisconsin, Madison, Wis., 1966.
  • [3] -, Identities involving the coefficients of a class of Dirichlet series. I, Trans. Amer. Math. Soc. 137 (1969), 345-359. MR 38 #4656.
  • [4] K. Chandrasekharan and S. Minakshisundaram, Typical means, Oxford University Press, 1952. MR 0055458 (14,1077c)
  • [5] K. Chandrasekharan and Raghavan Narasimhan, Hecke’s functional equation and arithmetical identities, Ann. of Math. (2) 74 (1961), 1–23. MR 0171761 (30 #1988)
  • [6] K. Chandrasekharan and Raghavan Narasimhan, Functional equations with multiple gamma factors and the average order of arithmetical functions, Ann. of Math. (2) 76 (1962), 93–136. MR 0140491 (25 #3911)
  • [7] A. L. Dixon and W. L. Ferrar, Lattice-point summation formulae, Quart. J. Math. Oxford Ser. 2 (1931), 31-54.
  • [8] Paul Epstein, Zur Theorie allgemeiner Zetafunktionen. II, Math. Ann. 63 (1906), no. 2, 205–216 (German). MR 1511399, http://dx.doi.org/10.1007/BF01449900
  • [9] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Tables of integral transforms. Vol. II, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1954. Based, in part, on notes left by Harry Bateman. MR 0065685 (16,468c)
  • [10] C. F. Gauss, De nexu inter multitudinem classium, in quas formae binariae secundi gradus distribuuntur, earumque determinantem, Werke, Zweiter Band, Königlichen Gesellschaft der Wiss. Göttingen, 1876, pp. 269-291.
  • [11] G. H. Hardy, On the expression of a number as the sum of two squares, Quart. J. Math. 46 (1915), 263-283.
  • [12] -, The average order of the arithmetical functions $ P(x)$ and $ \Delta (x)$, Proc. London Math. Soc. (2) 15 (1916), 192-213.
  • [13] G. H. Hardy, A further note on Ramanujan's arithmetical function $ \tau (n)$, Proc. Cambridge Philos. Soc. 34 (1938), 309-315.
  • [14] -, Collected papers. Vol. II, Clarendon Press, Oxford, 1967. MR 39 #3958.
  • [15] G. H. Hardy and E. Landau, The lattice points of a circle, Proc. Roy. Soc. Ser. A 105 (1924), 244-258.
  • [16] E. Hecke, Über die Lösungen der Riemannschen Funktionalgleichung, Math. Z. 16 (1923), no. 1, 301–307 (German). MR 1544596, http://dx.doi.org/10.1007/BF01175688
  • [17,] -, Theorie der Eisensteinschen Reihen höherer Stufe und ihre Anwendung auf Funktionentheorie und Arithmetik, Abh. Math. Sem. Univ. Hamburg 5 (1927), 199-224.
  • [18] E. W. Hobson, The theory of functions of a real variable. Vol. II, 2nd ed., Cambridge Univ. Press, Cambridge, 1926.
  • [19] E. Landau, Über eine Aufgabe aus der theorie der quadratischen Formen, S.-B. Akad. Wiss. Wien Math.-Natur. Kl. 124 (1915), Abt. IIa, 445-468.
  • [20] -, Zur analytischen Zahlentheorie der definiten quadratischen Formen. (Über die Gitterpunkte in einem mehrdimensionalen Ellipsoid), S.-B. Königl. Preuss. Akad. Wiss. 31 (1915), 458-476.
  • [21] -, Über die Anzahl der Gitterpunkte in gewissen Bereichen (Zweite Abhandlung), Nachr. Ges. Wiss. Goöttingen Math.-Phys. Kl. 1915, 209-243.
  • [22] -, Vorlesungen über Zahlentheorie, Zweiter Band, S. Hirzel, Leipzig, 1927.
  • [23] -, Einführung in die elementare und analytische Theorie der algebraischen Zahlen und der Ideale, Teubner, Leipzig, 1918.
  • [24] R. A. Rankin, Contributions to the theory of Ramanujan's function $ \tau (n)$ and similar arithmetical functions. II. The order of the Fourier coefficients of integral modular forms, Proc. Cambridge Philos. Soc. 35 (1939), 357-372.
  • [25] M. G. Voronoï, Sur la développement, à l'aide des fonctions cylindriques, des sommes doubles $ \Sigma f(p{m^2} + 2qmn + r{n^2})$, où $ p{m^2} + 2qmn + r{n^2}$ est une forme positive à coefficients entiers (Verhandlungen des Dritten Internat. Math.-Kongr. Heidelberg), Teubner, Leipzig, 1905, pp. 241-245.
  • [26] Arnold Walfisz, Über die summatorischen Funktionen einiger Dirichletscher Reihen, Inaugural-Dissertation, Göttingen, 1922.
  • [27] Arnold Walfisz, Über das Piltzsche Teilerproblem in algebraischen Zahlkörpern, Math. Z. 22 (1925), no. 1, 153–188 (German). MR 1544718, http://dx.doi.org/10.1007/BF01479601
  • [28] Edmund Landau, Ausgewählte Abhandlungen zur Gitterpunktlehre, Herausgegeben von Arnold Walfisz, VEB Deutscher Verlag der Wissenschaften, Berlin, 1962 (German). MR 0150109 (27 #112)
  • [29] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746 (6,64a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10H10, 30A16

Retrieve articles in all journals with MSC: 10H10, 30A16


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0352018-5
PII: S 0002-9947(1975)0352018-5
Keywords: Dirichlet series, arithmetical function, functional equation involving gamma factors, Bessel function identity, Hardy-Landau circle method, average order of arithmetical functions, Riesz sum
Article copyright: © Copyright 1975 American Mathematical Society